Alert archive / Utah / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Jan 23, 2010, 4:12 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 4:12 AM MST (11:12 UTC)
- Expired
- Jan 24, 2010, 11:00 AM MST
- In force
- 31 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS45 KSLC 231112 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 412 AM MST SAT JAN 23 2010 UTZ009-231915- /O.EXP.KSLC.WS.W.0001.000000T0000Z-100123T1100Z/ /O.NEW.KSLC.WS.W.0002.100123T1112Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 412 AM MST SAT JAN 23 2010 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES WILL OCCUR ALONG THE WESTERN SLOPES OF THE UINTA MOUNTAINS THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL DECREASE THIS MORNING...BUT WILL INCREASE AGAIN THIS AFTERNOON AND OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ006-518-231215- /O.EXP.KSLC.WS.W.0001.000000T0000Z-100123T1100Z/ WASATCH MOUNTAIN VALLEYS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY... LOA...PANGUITCH...BRYCE CANYON 412 AM MST SAT JAN 23 2010 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR THE WASATCH MOUNTAIN VALLEYS. STEADY SNOW HAS TAPERED TO SNOW SHOWERS THIS MORNING ACROSS THE WASATCH MOUNTAIN VALLEYS. ALTHOUGH THESE SHOWERS WILL CONTINUE ON AND OFF TROUGH TONIGHT...THESE SHOWERS WILL BE SPOTTY AND ACCUMULATIONS WILL GENERALLY BE 2 INCHES OR LESS...BUT LOCALLY UP TO 3 INCHES WILL BE POSSIBLE IN THE HEAVIER SHOWERS. $$ UTZ004-016-231215- /O.EXP.KSLC.WW.Y.0006.000000T0000Z-100123T1100Z/ SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...BEAVER... CEDAR CITY...MILFORD 412 AM MST SAT JAN 23 2010 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY FOR SNOW IS NO LONGER IN EFFECT FOR THE SOUTHERN WASATCH FRONT AND SOUTHWEST UTAH. SNOW HAS DECREASED THIS MORNING ACROSS THE SOUTHERN WASATCH FRONT AS WELL AS SOUTHWEST UTAH. ALTHOUGH ADDITIONAL SNOW SHOWERS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT...THESE SHOWERS WILL BE SPOTTY AND ACCUMULATIONS WILL GENERALLY BE 1 INCH OR LESS. $$ UTZ007-008-231915- /O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 412 AM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 8 TO 14 INCHES THROUGH SUNDAY MORNING...WITH THE HIGHER TOTALS ON THE WESTERN FACING SLOPES INCLUDING THE UPPER COTTONWOODS. * TIMING: SNOW SHOWERS WILL DECREASE THIS MORNING...BUT WILL INCREASE AGAIN THIS AFTERNOON AND OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
026 WWUS45 KSLC 231900 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1200 PM MST SAT JAN 23 2010 UTZ009-232200- /O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 1200 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES WITH LOCALLY GREATER AMOUNTS WILL OCCUR ALONG THE WESTERN SLOPES OF THE UINTA MOUNTAINS THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL DECREASE THIS AFTERNOON...BUT WILL INCREASE AGAIN OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ007-008-232200- /O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 1200 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 8 TO 14 INCHES THROUGH SUNDAY MORNING...WITH THE HIGHER TOTALS ON THE WESTERN FACING SLOPES. * TIMING: SNOW SHOWERS WILL DECREASE THIS AFTERNOON...BUT WILL INCREASE AGAIN OVERNIGHT BEFORE TAPERING OFF SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
260 WWUS45 KSLC 232224 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 PM MST SAT JAN 23 2010 UTZ009-240500- /O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 324 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY GREATER AMOUNTS ALONG THE WESTERN SLOPES OF THE WESTERN UINTA MOUNTAINS THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL INCREASE IN AREAL COVERAGE AND INTENSITY TONIGHT. THESE SHOWERS WILL GRADUALLY DECREASE SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ007-008-240500- /O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 324 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE WITH PERIODS OF HEAVY SNOW OVERNIGHT. THESE SNOW SHOWERS WILL TAPER OFF SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
812 WWUS45 KSLC 240326 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 826 PM MST SAT JAN 23 2010 UTZ009-241200- /O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 826 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY GREATER AMOUNTS ALONG THE WESTERN SLOPES OF THE WESTERN UINTA MOUNTAINS THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE TO BE HEAVY AT TIMES OVERNIGHT. THESE SHOWERS WILL GRADUALLY DECREASE SUNDAY MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ007-008-241200- /O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 826 PM MST SAT JAN 23 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES THROUGH SUNDAY MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE WITH PERIODS OF HEAVY SNOW OVERNIGHT. THESE SNOW SHOWERS WILL TAPER OFF SUNDAY MORNING. * WINDS: RIDGETOP WINDS UP TO 60 MPH WILL CONTINUE TO CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOWFALL...ALONG WITH VERY COLD WIND CHILLS. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS IS EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
788 WWUS45 KSLC 241037 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MST SUN JAN 24 2010 UTZ009-241800- /O.CON.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 337 AM MST SUN JAN 24 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * AFFECTED AREA: THE WESTERN UINTA MOUNTAINS. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES MAINLY ALONG THE WESTERN SLOPES OF THE WESTERN UINTA MOUNTAINS THROUGH THIS MORNING. * TIMING: SNOW SHOWERS WILL CONTINUE...HEAVY AT TIMES ALONG THE WEST SLOPES...BEFORE DECREASING LATE THIS MORNING. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ UTZ007-008-241800- /O.CON.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 337 AM MST SUN JAN 24 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * AFFECTED AREA: THE WASATCH MOUNTAINS OF NORTHERN UTAH. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES WITH GREATER AMOUNTS POSSIBLE ALONG THE WEST FACING SLOPES THROUGH MIDDAY. * TIMING: SNOW SHOWERS WILL CONTINUE...HEAVY AT TIMES...THROUGH THE MORNING HOURS BEFORE DECREASING THROUGHOUT THE AFTERNOON. * WINDS: RIDGETOP WINDS WITH GUSTS UP TO 60 MPH WILL CONTINUE TO CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOWFALL...ALONG WITH VERY COLD WIND CHILLS. * IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ACROSS MOST MOUNTAIN LOCATIONS OVERNIGHT...WITH TRAVEL SIGNIFICANTLY IMPACTED ACROSS MOST MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A MIXTURE OF HEAVY SNOW AND STRONG WINDS IS EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. BE PREPARED FOR SUDDEN RESTRICTIONS IN VISIBILITY DUE TO BLOWING SNOW. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
926 WWUS45 KSLC 241817 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1117 AM MST SUN JAN 24 2010 UTZ007-008-241930- /O.EXP.KSLC.WS.W.0001.000000T0000Z-100124T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 1117 AM MST SUN JAN 24 2010 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR THE WASATCH MOUNTAINS OF NORTHERN UTAH. OCCASIONAL SNOW SHOWERS WILL CONTINUE ALONG THE WASATCH RANGE THIS AFTERNOON. LOCAL ACCUMULATIONS ARE POSSIBLE...THOUGH THESE ADDITIONAL ACCUMULATIONS WILL LIKELY REMAIN AT 2 INCHES OR LESS. $$ UTZ009-241930- /O.EXP.KSLC.WS.W.0002.000000T0000Z-100124T1800Z/ WESTERN UINTA MOUNTAINS- INCLUDING THE CITY OF...HANNA 1117 AM MST SUN JAN 24 2010 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING FOR HEAVY SNOW IS NO LONGER IN EFFECT FOR THE WESTERN UINTA MOUNTAINS IN NORTHERN UTAH. SNOW SHOWERS WILL LINGER ALONG THE NORTH AND WEST SLOPES THROUGH THE AFTERNOON. ADDITIONAL ACCUMULATIONS WILL LIKELY REMAIN AT OR BELOW 2 INCHES. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 8:44 PM MST, 7 hours 28 minutes earlier.
Area forecast discussion, Jan 22, 8:44 PM MST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
844 PM MST FRI JAN 22 2010
.SYNOPSIS...A LARGE AND POTENT PACIFIC STORM WILL CONTINUE TO
IMPACT THE REGION THROUGH SUNDAY. HIGH PRESSURE WILL BRIEFLY
RETURN MONDAY...BEFORE A SPLITTING STORM SYSTEM MOVES THROUGH THE
REGION TUESDAY.
&&
.DISCUSSION...LONGWAVE TROUGH ENCOMPASSES MUCH OF THE WESTERN
CONUS THIS EVENING BASED ON EVENING WV IMAGERY AND OBJECTIVE
ANALYSIS. MAJORITY OF SYNOPTIC SCALE FORCING HAS LIFTED NORTHEAST
INTO THE HIGH PLAINS OF EASTERN MT...WHILE BROAD MID LEVEL COLD
POOL RESIDES ACROSS THE INTERMOUNTAIN WEST. SUBTLE 700MB WAVE
CURRENTLY MOVING THROUGH NORTHERN UT THIS EVENING...BUT WITH
UNSTABLE PROFILES IS YIELDING A NICE RESPONSE WITH FAIRLY
WIDESPREAD SNOW SHOWERS ACROSS MUCH OF THE WASATCH FRONT. OF
PARTICULAR CONCERN IS ORGANIZED MESOSCALE BAND WHICH HAS DEVELOPED
ACROSS THE SOUTHERN WASATCH FRONT. 00Z NAM PICKS UP ON THIS
FEATURE FAIRLY WELL AND MAINTAINS IT THROUGH THE EVENING HOURS
BEFORE DISSIPATING IT AFTER 06Z. GIVEN ORGANIZED APPEARANCE ON
88-D IMAGERY AND WEB-CAMS SHOWING FAIRLY QUICK ACCUMULATIONS
ACROSS UTAH COUNTY...HAVE GONE AHEAD AND ISSUED A WINTER WX
ADVISORY THROUGH 4AM. MAY NEED TO EXTEND GOING WINTER STORM
WARNING FOR WASATCH MOUNTAIN VALLEYS THROUGH THE NIGHT AS WELL AS
THIS BAND CONTINUES TO SPREAD ACROSS THE HEBER VALLEY.
THE OTHER IMMEDIATE CONCERN TONIGHT IS 700MB TROUGH LIFTING INTO
SOUTHWEST UT INDUCING BANDED SNOWFALL ACROSS THIS AREA. THUS FAR
THIS BAND HAS BEEN FAIRLY TRANSITORY AND THUS AM NOT ANTICIPATING
HEAVY ACCUMULATIONS...HOWEVER IF THIS BAND DOES BECOME STATIONARY
WILL LIKELY NEED TO ISSUE AN ADVISORY FOR ZONE 16 AS WELL AS
EXTEND THE GOING WARNING FOR THE SOUTHERN MOUNTAINS. OTHERWISE
ANTICIPATE BEING ABLE TO LET WARNINGS FOR THE CENTRAL
MOUNTAINS/BOOK CLIFFS EXPIRE AS SCHEDULED AT 11PM.
FLOW ALOFT FORECAST TO GRADUALLY BECOME NORTHWEST LATE TONIGHT
THROUGH SATURDAY AS UPPER LOW BECOMES SOLIDIFIED ACROSS THE
NORTHERN PLAINS AND MID LEVEL RIDGE AMPLIFIES ALONG THE PACIFIC
COAST. 500MB TEMPS FORECAST TO REMAIN AROUND -28C THROUGHOUT THE
DAY RESULTING IN FAIRLY STEEP LAPSE RATES ACROSS THE FORECAST
AREA. HOWEVER BOTH THE 00Z GFS AND NAM SPREAD DRIER AIR INTO
NORTHERN UT WHILE MOISTURE AND ASSOCIATED ISENTROPIC ASCENT
WRAPPING AROUND NORTHERN PLAINS LOW REMAIN NORTH AND EAST OF THE
AREA. ALTHOUGH ANTICIPATE CONVECTION TO DEVELOP ACROSS THE HIGHER
TERRAIN OF NORTHERN UT DURING THE DAY GIVEN FAIRLY STEEP LAPSE
RATES...AM QUITE CONCERNED DRIER AIR AND SHORTER DURATION OF
CONVECTIVE SNOWFALL MAY GREATLY LIMIT ADDITIONAL SNOWFALL TOTALS
ACROSS THE HIGHER TERRAIN. WILL LIKELY TRIM BACK SNOWFALL AMOUNTS
SATURDAY ACROSS THE COTTONWOODS WITH WSW UPDATE LATER ON.
&&
.AVIATION...THE MAIN OPERATIONAL CONCERN AT THE SLC TERMINAL THROUGH
MIDNIGHT WILL BE THE TIMING OF PASSING SNOW SHOWERS. AS THESE SNOW
SHOWERS PASS THE TERMINAL...BRIEF PERIODS OF MVFR OR HIGH END IFR
CONDITIONS ARE POSSIBLE. OTHERWISE...EXPECT VFR CONDITIONS TO
PREVAIL FOR THE REMAINDER OF THE OVERNIGHT HOURS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 11 PM FRIDAY FOR UTZ006-UTZ009-UTZ010-
UTZ517-UTZ518.
WINTER STORM WARNING UNTIL 11 AM SUNDAY FOR UTZ007-UTZ008.
WINTER WEATHER ADVISORY UNTIL 4 AM SATURDAY FOR UTZ004.
WY...NONE.
&&
SEAMAN/MYRICK
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jan 22, 6:16 AM MST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 616 AM MST FRI JAN 22 2010 UTZ001>016-019>021-517-518-WYZ021-231330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 616 AM MST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WITH RAIN AT THE LOWEST ELEVATIONS WILL PERSIST ACROSS MUCH OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THE SNOW WILL BE HEAVY AND BRING SIGNIFICANT ACCUMULATION. THIS WILL MAINLY OCCUR IN THE MOUNTAINS BUT WILL ALSO LOCALLY OCCUR ACROSS THE NORTHWEST DESERTS AND IN THE WASATCH MOUNTAIN VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL TAPER OFF ACROSS MUCH OF THE SOUTHERN AND EASTERN PORTIONS OF THE AREA ON SATURDAY BUT WILL CONTINUE ACROSS PORTIONS OF THE NORTH...ESPECIALLY THE MOUNTAINS. SNOWFALL IS EXPECTED TO BE HEAVY ALONG THE WESTERN SLOPES OF THE NORTHERN MOUNTAINS AND POSSIBLY IN THE WASATCH FRONT VALLEYS AS WELL. SNOW ACROSS THE NORTH WILL FINALLY TAPER OFF SUNDAY AS HIGH PRESSURE RETURNS TO THE AREA. THE HIGH WILL GIVE WAY TO A WEAK BUT FAIRLY MOIST STORM THAT IS EXPECTED TO IMPACT THE AREA TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:15 PM MST | Winter Weather Advisory | SLC | 8 hr |
Nearby
Winter Storm Warnings in Utah, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.